Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 49, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Jul 7, 2012, 3:48 PM EDT. It took effect at Jul 7, 2012, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2012, 3:48 PM EDT (19:48 UTC)
- In effect from
- Jul 7, 2012, 4:00 PM EDT
- Expired
- Jul 7, 2012, 9:41 PM EDT
- In force
- 6 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted, in the capitals the NWS used until 2016.
509 WHUS73 KDTX 071948 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 348 PM EDT SAT JUL 7 2012 ...ELEVATED WAVES THROUGH THIS EVENING... .A COLD FRONT DROPPING INTO THE SOUTHERN GREAT LAKES HAD TURNED WINDS FROM WESTERLY TO NORTHEASTERLY. WINDS RAMPED UP FOR A FEW HOURS ALONG AND JUST BEHIND THE FRONT CAUSING WAVES TO PILE UP ALONG THE LAKE HURON SHORELINE WITH THE FAVORABLE FETCH OVER THE LAKE. SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH THIS EVENING FOR SOME OF THE NEARSHORE WATERS OF LAKE HURON BUT WINDS AND WAVES SHOULD DROP OFF ENOUGH TO ALLOW THE ADVISORIES TO EXPIRE ON TIME. THERE IS CHANCE THEY MAY NEED TO BE EXTENDED LATE TONIGHT INTO TOMORROW NEAR THE THUMB AS MODELS SUGGEST A SECOND SURGE OF HIGHER WAVES GLANCES THE NEARSHORE WATERS...BUT MODELS HAVE TRENDED DOWN WITH THIS FEATURE OF LATE SO WILL HOLD OFF AT THE MOMENT. IF WINDS OVER THE OPEN WATERS INCREASE MORE THEN EXPECTED WILL HAVE TO REVISIT THE HEADLINE. A RETURN TO IDEAL BOATING CONDITIONS WILL RETURN EARLY NEXT WEEK AS WINDS WILL BE LIGHT WITH MINIMAL WAVES. LHZ442-443-080200- /O.CAN.KDTX.SC.Y.0048.000000T0000Z-120708T0000Z/ /O.NEW.KDTX.SC.Y.0049.120707T2000Z-120708T0200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 348 PM EDT SAT JUL 7 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT SUSTAINED WINDS UP TO 18 KNOTS FROM THE NORTH WITH GUSTS UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 4 PM EDT SATURDAY WITH THE LARGEST WAVES EXPECTED AROUND 6 PM EDT SATURDAY. REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LHZ421-441-072100- /O.CAN.KDTX.SC.Y.0048.000000T0000Z-120707T2000Z/ OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- 348 PM EDT SAT JUL 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. $$
1 follow-up statement
550 WHUS73 KDTX 080141 MWWDTX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 941 PM EDT SAT JUL 7 2012 LHZ442-443-080245- /O.CAN.KDTX.SC.Y.0049.000000T0000Z-120708T0200Z/ HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- 941 PM EDT SAT JUL 7 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS CANCELLED THE SMALL CRAFT ADVISORY. A STEADY NORTH TO NORTHEAST WIND WILL PRODUCE WAVES IN THE 2 TO 4 FOOT RANGE OVERNIGHT. $$ DG
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Jul 7, 3:29 PM EDT, 19 minutes earlier.
Area forecast discussion, Jul 7, 3:29 PM EDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EDT SAT JUL 7 2012
.SHORT TERM...THIS EVENING AND TONIGHT
THE SURFACE COLD FRONT HAS BEEN SLOWLY TRACKING THROUGH SE MI TODAY
AS CLEARLY SEEN ON VISIBLE SATELLITE AND DTX RADAR. AS OF 19Z IT
STRETCHES FROM MTC TO PTK AND UP THROUGH GRR TO MKG. SOUTH OF THIS
BOUNDARY THE ATMOSPHERE REMAINS VERY UNSTABLE WITH ONLY A SMALL CAP
TO CONTEND WITH. MLCAPE RANGES FROM 1500-2000 J/KG WITH DECENT
LOW/MID LEVEL LAPSE RATES AND THE LEADING EDGE OF AN IMPRESSIVE
RIBBON OF THETA E ALONG AND JUST BEING THE SFC FRONT. A CU FIELD HAS
DEVELOPED IN THIS AREA AND THE TREND OVER THE LAST FEW DAYS SUGGESTS
ANY BOUNDARY WILL BE ENOUGH TO SET OFF A STORM OR TWO. 0-6KM BULK
SHEAR AROUND 35 KNOTS WILL BE HELP STORMS BECOME BETTER ORGANIZED IF
THEY DO FORM SO THERE REMAINS A CHANCE FOR SEVERE STORMS IN THIS
AREA. THERE HAS BEEN A BAND OF CLOUDS AND ISOLATED
SHOWERS/THUNDERSTORMS LOCATED ALONG THE 850 MB FRONT...LAGGING
BEHIND THE SFC FRONT...WHICH WILL KEEP A THREAT OF MAINLY SHOWERS
THROUGH THIS EVENING FOR THE SAGINAW VALLEY. WITH ELEVATED
INSTABILITY AND VERY FAVORABLE THETA E RIDGE IN THE
REGION...ISOLATED THUNDERSTORMS ARE NOT TOTALLY OUT OF THE QUESTION.
PWATS ARE UP AROUND 1.75 INCHES ACROSS THE AREA WITH SFC DEWPOINTS
STILL UP AROUND 70F SO THERE IS PLENTY OF MOISTURE TO WORK WITH. SO
TO SUM THINGS UP...WILL DROP POPS TO CHANCE AS GUIDANCE AND
SATELLITE IMAGERY LOOKS LESS IMPRESSIVE THEN EARLIER INDICATIONS
SUGGESTED. BUT WE KNOW WHAT THE AIRMASS IS CAPABLE OF AND THERE IS
MORE FORCING TODAY WITH THE FRONT THEN WE HAVE HAD THE LAST FEW
DAYS...IN ADDITION TO A WEAKER CAP...AND CONVECTION DEVELOPED THOSE
DAYS. AS THE FRONT DROPS SOUTH OF THE AREA...CLOUDS WILL THIN AND
T/TD VALUES WILL FALL AS WELL BACK CLOSER TO SEASON AVERAGES IN THE
MID 60S/50S RESPECTIVELY.
&&
.LONG TERM...SUNDAY THROUGH FRIDAY
WITH THE APPROACHING COLD FRONT PUSHING THROUGH THE SOUTHERN HALF OF
THE CWA DURING THE DAY TODAY, AREAS SOUTH OF M59 THAT SAW ANOTHER
ROUND OF HOT TEMPERATURES EXPERIENCE A SUBSTANTIAL COOLDOWN FOR
TOMORROW. 850MB TEMPERATURES WILL FALL FROM THE LOW 20S TO LOW TEENS
WITH SURFACE TEMPERATURES CORRESPONDINGLY FALLING OFF BY AT LEAST 15
DEGREES INTO LOW TO MID 80S. THE 12Z GUIDANCE OFFERS NO REASONS TO
MAKE ANY SIGNIFICANT CHANGES TO THE INHERITED FORECAST HIGHS OF 80
TO 85 DEGREES, WHICH IS RIGHT ABOUT NORMAL FOR THIS TIME OF YEAR.
DEWPOINTS WILL ALSO FALL TO MORE TYPICAL VALUES IN THE 50S. THUS,
FOR THE FIRST TIME IN AWHILE, MOSTLY SUNNY SKIES CAN BE EXPECTED TO
PREVAIL UNDER RELATIVELY COOL, MUCH LESS HUMID, AND GENERALLY
PLEASANT CONDITIONS. THIS GENERAL PATTERN CAN THEN BE EXPECTED TO
CONTINUE THROUGH THE WEEK AS TROUGHING AMPLIFIES OVER THE EASTERN
UNITED STATES AND NORTHWEST FLOW BUILDS IN THROUGH AT LEAST THE
MIDDLE OF NEXT WEEK. THE RESULT WILL BE SEVERAL MORE DAYS OF DAYTIME
HIGHS OF 80 TO 85 AND OVERNIGHT LOWS IN THE UPPER 50S OR LOW 60S.
LOW AMPLITUDE SHORTWAVE ENERGY EMBEDDED WITHIN THE EXPANDING MID
LEVEL CYCLONIC FLOW ASSOCIATED WITH THE LARGER UPPER LOW OVER
EASTERN CANADA WILL ROTATE ACROSS SOUTHEAST MICHIGAN DURING THE DAY
ON MONDAY. THE FAVORABLE TIMING OF THIS WAVE FROM A DIURNAL HEATING
PERSPECTIVE COMBINED WITH THE MID LEVEL COLD POOL THAT WILL BE
SPREADING INTO THE AREA FROM THE NORTHEAST WILL FAVOR CONTINUING THE
INHERITED LOW CHC POPS FOR MONDAY AFTERNOON. AT THIS TIME, THERE IS
NO REASON TO EXPECT ANYTHING MORE THAN ISOLATED TO SCATTERED
COVERAGE OF SHOWERS ON MONDAY AFTERNOON.
THERMAL PROFILES WILL UNDERGO A MODEST RECOVERY BY THE END OF NEXT
WEEK AS THE EASTERN CANADA TROUGH BEGINS TO DEAMPLIFY AND SHIFT TO
THE EAST. HOWEVER, WITH THE RIDGE AXIS BEING MAINTAINED WELL TO OUR
WEST, TEMPERATURES SHOULD ONLY MODERATE INTO THE MID TO UPPER 80S
FOR THURSDAY AND FRIDAY. THE DRY PATTERN, HOWEVER, WILL PERSIST AS
MONDAY'S LOW PROBABILITY OF RAIN SHOWERS REPRESENTS THE MOST
WELL-DEFINED CHANCE FOR RAINFALL IN THE NEXT 7 DAYS.
&&
.MARINE...
A COLD FRONT DROPPING INTO THE SOUTHERN GREAT LAKES HAD TURNED WINDS
FROM WESTERLY TO NORTHEASTERLY. WINDS RAMPED UP FOR A FEW HOURS
ALONG AND JUST BEHIND THE FRONT CAUSING WAVES TO PILE UP ALONG THE
LAKE HURON SHORELINE WITH THE FAVORABLE FETCH OVER THE LAKE.
SMALL CRAFT ADVISORIES WILL CONTINUE THROUGH THIS EVENING FOR SOME
OF THE NEARSHORE WATERS OF LAKE HURON BUT WINDS AND WAVES SHOULD
DROP OFF ENOUGH TO ALLOW THE ADVISORIES TO EXPIRE ON TIME. THERE IS
CHANCE THEY MAY NEED TO BE EXTENDED LATE TONIGHT INTO TOMORROW NEAR
THE THUMB AS MODELS SUGGEST A SECOND SURGE OF HIGHER WAVES GLANCES
THE NEARSHORE WATERS...BUT MODELS HAVE TRENDED DOWN WITH THIS
FEATURE OF LATE SO WILL HOLD OFF AT THE MOMENT. IF WINDS OVER THE
OPEN WATERS INCREASE MORE THEN EXPECTED WILL HAVE TO REVISIT THE
HEADLINE. A RETURN TO IDEAL BOATING CONDITIONS WILL RETURN EARLY
NEXT WEEK AS WINDS WILL BE LIGHT WITH MINIMAL WAVES.
&&
.AVIATION...ISSUED 146 PM EDT SAT JUL 7 2012
//DISCUSSION...
A COLD FRONT IS CURRENTLY DRAPED ACROSS SOUTHERN MI ALONG THE M59
CORRIDOR AND IS PRODUCING A WIND SHIFT FROM THE WNW TO NE BEHIND IT.
THE FRONT WILL BE A FOCUS FOR SHOWERS AND THUNDERSTORMS THROUGH THE
EVENING HOURS. ONGOING CONVECTION ACROSS NORTHERN MI HAS BEEN LOSING
INTENSITY ALL MORNING AS UPPER LEVEL ENERGY EXITS TO THE EAST. THE
FRONT WILL BE MOVING INTO A MORE FAVORABLE ENVIRONMENT THROUGH THE
AFTERNOON LEADING TO CHANCES FOR NEW STORMS TO DEVELOP MUCH LIKE
THEY HAVE THE PAST FEW DAYS. DTW/YIP/DET HAVE THE BEST CHANCE OF
SEEING STORMS BUT WITH THE BOUNDARY RIGHT OVER PTK AT THE MOMENT AND
CU FIELD BEGINNING TO FORM...THERE IS STILL A CHANCE THEY COULD BE
AFFECTED AS WELL. CONFIDENCE IS LOW IN BOTH TIMING AND COVERAGE WITH
THIS SETUP SO INCLUDED A TEMPO FOR SHRA BUT WILL TIME IN TSRA IF
IT IS NEEDED.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE IN THUNDERSTORMS LATE TODAY INTO THIS EVENING.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...EXCESSIVE HEAT WARNING...MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
MIZ083...UNTIL 8 PM SATURDAY.
LAKE HURON...
SMALL CRAFT ADVISORY...OUTER SAGINAW BAY AND THE NEARSHORE WATERS
FROM PORT AUSTIN TO HARBOR BEACH...UNTIL 4 PM SATURDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM HARBOR BEACH TO PORT
HURON...UNTIL 8 PM SATURDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...DRK
LONG TERM....JVC
MARINE.......DRK
AVIATION.....DRK
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Jul 7, 4:48 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 448 AM EDT SAT JUL 7 2012 MIZ068>070-075-076-082-083-080900- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 448 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT AN EXCESSIVE HEAT WARNING IS IN EFFECT TODAY. PLEASE SEE THE LATEST HEAT WARNING STATEMENT FOR DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE WEATHER DURING THE LATE AFTERNOON AND EARLY EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF 1 INCH HAIL AND 60 MPH WIND GUSTS WHILE MOVING WEST TO EAST AT 30 MPH. A COLD FRONT WILL SETTLE THROUGH SOUTHEAST MICHIGAN DURING THE DAY AND PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THIS FRONT WILL ALSO BRING A WELCOME BREAK IN THE HEAT WAVE THAT HAS BEEN LOCKED OVER THE REGION FOR THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED...MAINLY DURING THE AFTERNOON AND EVENING. MIZ047>049-053>055-060>063-080900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 448 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. THE STRONGEST STORMS MAY APPROACH SEVERE LIMITS WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS AROUND 50 MPH. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. A COLD FRONT WILL SETTLE THROUGH SOUTHEAST MICHIGAN DURING THE DAY AND PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THIS FRONT WILL ALSO BRING A WELCOME BREAK IN THE HEAT WAVE THAT HAS BEEN LOCKED OVER THE REGION FOR THE LAST FEW DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT PLANNED FOR TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-080900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 448 AM EDT SAT JUL 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT...MAINLY SOUTH OF PRESQUE ISLE LIGHT ON LAKE HURON. THE STRONGEST STORMS MAY APPROACH SEVERE LIMITS WITH HAIL UP TO NICKEL SIZE AND WIND GUSTS NEAR 45 KNOTS. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER LAKE ST CLAIR AND WESTERN LAKE ERIE WHERE THE STRONGEST STORMS COULD PRODUCE HAIL OF 1 INCH OR LARGER AND WIND GUSTS OF 50 KNOTS OR GREATER. STORM MOTION WILL BE WEST TO EAST AT 30 MPH. A SMALL CRAFT ADVISORY IS IN EFFECT TODAY FOR OUTER SAGINAW BAY AND THE NEARSHORE WATERS OF SOUTHERN LAKE HURON. PLEASE SEE THE LATEST MARINE FORECASTS AND STATEMENTS FOR DETAILS. A COLD FRONT WILL SETTLE THROUGH LAKE HURON AND LOWER MICHIGAN DURING THE DAY AND PROVIDE THE FOCUS FOR THUNDERSTORM DEVELOPMENT. THE INCREASED NORTHERLY WIND BEHIND THE FRONT WILL HELP BUILD WAVES OVER 4 FEET ON THE SOUTH HALF OF LAKE HURON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED NEAR LAKE ST CLAIR AND WESTERN LAKE ERIE...MAINLY DURING THE AFTERNOON AND EVENING. BT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.